Student Sarmad Alladin Dies After Taking Dangerous Weight Loss Pill

| by
article imagearticle image

A dangerous weight loss drug killed an 18-year-old university student after he openly praised the pills on Facebook just a few hours before.

Known as “Mr. Muscles,” Sarmad Alladin posted pictures of the yellow tablets on his Facebook. The pills were called DNP, a drug known, and banned, since the 1930s.

He managed to call an ambulance before he suddenly collapsed and died.

He lived at a university in Epsom, Surrey and was the son of an Indian millionaire. He was studying art and design at the school.

His friends were shocked at learning of his death, and believed he wouldn’t have taken them had he known the dangers.

“He wasn’t the type to put something like that into his body, so clearly they’re misleading. I’ve cried so much since he died,” a friend said.

After his death, the university warned students that the weight loss drug is dangerous and might be circulating among students.

“If you have bought or obtained Dinitrophenol or Dymetadrine tablets online or anywhere else, please stop using them immediately. The drugs are potentially lethal,” the school said.

Dr. Simon Ofield-Kerr, vice-chancellor, said, “As a university we are devastated by the untimely and tragic passing of one of our students, Sarmad Alladin. Our sympathies are with his family and friends at this difficult time.”

His family is currently waiting for autopsy results to determine the exact cause of his death.

The drug is known to be dangerous and is mostly sold online and marketed to bodybuilders as a weight loss aid. It’s thought to work by dramatically boosting metabolism. It goes by a number of different names, but contains 2, 4-Dinitrophenol.

It is yellow and odorless and used to be prescribed as a fungicide.

In the 1930s, it was launched as a weight loss aid, but was banned shortly after due to dangerous side effects.

There have been 62 deaths thought to be directly related to the consumption of DNP. Authors of a study in the Journal of Medical Toxicity said the drug causes rapid loss of weight but is associated with “an unacceptably high rate of significant adverse effects.”

One woman from south London died in 2008 after taking the drug. Selena Walrond experienced a racing heart and high temperature before her mother took her to the hospital. She later suffered from a deadly heart attack.

“Selena’s life has been cruelly snatched away, all because she was desperate to lose weight. DNP is lethal. If you want to lose weight, do it the sensible way,” her mother said.